Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will the use of anti-aging skin cream cause peeling and thinning of skin?

Hi dr.I m 29 years old female with sensitive,mixed and hairy skin.I hve heard tretinoin creams are helpful in anti aging .I have recently purchased a tube retino-A WITH 0.025% tretinoin bt little afraid of using it as I hve read that it makes skin very dry often resulting in peeling and prolonged use can thin skin.please help can I use it with my night cream as an anti aging product.
Thu, 31 Jan 2013
Report Abuse
Dermatologist 's  Response
Hi Piya,
To prevent ageing multiple options are available like sunscreens, retinoids( retinol creams or tretinoin), vitamin c based creams, Glycolic acid creams, peptides, estrogen based creams, chemical peels, lasers, microdermabrasion, Botox and fillers. These can be used alone or in combination as per the skin's requirement. in your case, you may begin with these
Use a good sunscreen daily
Taking vitamin c and antioxidant supplements would be beneficial. Vitamin c helps in collagen synthesis and antioxidants prevents free radical damage
Use a good moisturiser suitable to your skin type to keep your skin well hydrated.
There is no harm in using tretinoin( vitamin A derivative). Tretinoin induces collagen production and helps in shedding of dead layers of skin thus helping in reducing fine lines. However it may irritate your skin. Use it in small quantities in night and do not rub it over face. Use of sunscreen in morning is mandatory with retinoids as it makes skin sensitive to sun. Initially in the beginning use it for two hours and as the skin sensitivity decreases you may apply it overnight.
As you are still 29, you may also use a night cream with vitamin A,C,E to prevent ageing. The chances of irritation with such creams would be less as compared to tretinoin.
Hope that answers your query. Take care.
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Anti-aging


Will the use of anti-aging skin cream cause peeling and thinning of skin?

Hi Piya, To prevent ageing multiple options are available like sunscreens, retinoids( retinol creams or tretinoin), vitamin c based creams, Glycolic acid creams, peptides, estrogen based creams, chemical peels, lasers, microdermabrasion, Botox and fillers. These can be used alone or in combination as per the skin s requirement. in your case, you may begin with these Use a good sunscreen daily Taking vitamin c and antioxidant supplements would be beneficial. Vitamin c helps in collagen synthesis and antioxidants prevents free radical damage Use a good moisturiser suitable to your skin type to keep your skin well hydrated. There is no harm in using tretinoin( vitamin A derivative). Tretinoin induces collagen production and helps in shedding of dead layers of skin thus helping in reducing fine lines. However it may irritate your skin. Use it in small quantities in night and do not rub it over face. Use of sunscreen in morning is mandatory with retinoids as it makes skin sensitive to sun. Initially in the beginning use it for two hours and as the skin sensitivity decreases you may apply it overnight. As you are still 29, you may also use a night cream with vitamin A,C,E to prevent ageing. The chances of irritation with such creams would be less as compared to tretinoin. Hope that answers your query. Take care.